MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/49; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/49; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75000665
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that the polarcup trial insert slotted 28/49 broke.No information about surgical delays, s+n backup devices or when this incident happened was initially provided.
 
Additional Manufacturer Narrative
Investigation results: a polarcup trial insert slotted 28/49 (art.No.75000665 / lot no.A60238) was reported as broken.No information about surgical delays, s+n backup devices or when this incident happened was initially provided.The complaint device, used in treatment, was returned for investigation.The reported failure mode was confirmed upon visual inspection.The complaint part was found broken into two pieces.A review of the complaint history revealed no other complaint for the batch in question.A review of the batch record showed no deviations from the standard manufacturing process.There are no indications that the device did not meet the specifications at the time of manufacturing.Based on the conducted investigation, the root cause could not be determined conclusively.No further actions are deemed necessary.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT SLOTTED 28/49
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10936649
Report Number9613369-2020-00253
Device Sequence Number2419053
Product Code LXH
UDI-Device Identifier07611996116793
UDI-Public07611996116793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75000665
Device Catalogue Number75000665
Device Lot NumberA60238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/08/2021
02/05/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/14/2021
02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1